Drug interactions between atenolol and nifedipine
Interactions between your drugs
atenolol ↔ nifedipine
Applies to:atenolol and nifedipine
Atenolol and NIFEdipine may have additive effects in lowering your blood pressure and heart rate. You may experience headache, dizziness, lightheadedness, fainting, and/or changes in pulse or heart beat. These side effects are most likely to be seen at the beginning of treatment, following a dose increase, or when treatment is restarted after an interruption. Let your doctor know if you develop these symptoms and they do not go away after a few days or they become troublesome. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Avoid driving or operating hazardous machinery until you know how the medications affect you, and use caution when getting up from a sitting or lying position. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: nifedipine
Talk to your doctor or pharmacist before consuming grapefruit or grapefruit juice if you are receiving treatment with NIFEdipine. Grapefruit juice may significantly increase the blood levels and effects of medications like NIFEdipine. You may be more likely to experience side effects such as headache, low blood pressure, irregular heartbeat, swelling, and fluid retention. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Applies to: atenolol
You may take atenolol with or without food, but take it the same way every time. Avoid consumption of large amounts of orange juice to prevent any changes in your atenolol levels. Orange juice could decrease the effectiveness of atenolol.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.